MAUDE Adverse Event Report: WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7752529
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis results: visually confirmed approximately 3mm of instrument tip has been broken off, consistent with interface during usage.The tip just below the fracture has been twisted which is consistent with torsional overload.Inspection of the shaft diameter and material hardness confirmed conformance to print specification.Fracture surface analysis reveals a fairly flat fracture surface and circular material flow, consistent with torsional overload.This type of damage is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis for this procedure: cervical spine instability type of procedure or technique used: posterior cervical lateral mass fusion from c4-c7 levels implanted: c4-c7 it was reported that intra-op, the mas crosslink connector was successfully secured onto both mas's and the centre nut was tightened.The surgeon used the counter torque and torque set screw driver to "torque off" the locking set screws but when this was done it broke off the top part of the mas connector set screw which remains connected to the locking set screw.There was no way to re-attach the crosslink as the connector set screw was broken off and there was no attachment point to grip onto.The bottom part of the connector set screw was left inside the patient.No malfunction was reported for the alleged crosslink locking screw.No additional treatment or surgery were done as a result of this event.No patient symptoms or complications were reported as a result of this event.

Brand Name
VERTEX RECONSTRUCTION SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key9502451
Report Number1030489-2019-01453
Device Sequence Number13756886
Product Code KWP
UDI-Device Identifier00613994454041
UDI-Public00613994454041
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7752529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR